2.02.2011

you know you're a special needs mommy when...

your teeth are chattering under several layers but you have your child running around the (hovering just above) freezing house half nude because...


he has Topomax (read:bright red) cheeks.

Inability to sweat which can lead to heat stroke is just one of the many wonderfully fun side effects of one of the many medications I force feed (with love) my 3 1/2 year old son daily.


5 comments:

TherExtras said...

Does it help to swab him down with a bit of water? A mist sprayer?

Wishing you warmth! Barbara

happy's mommy said...

We do use a mister to squirt him...

but it's almost like once his body starts over-heating there's no stopping it. Nothing seems to help except dis-robing him and making him sit still for 30 minutes. He doesn't mind the nudey part...but the sitting still...

I just keep taking his temp to make sure his internal is staying reasonable.

...d

Anonymous said...

I cannot imagine trying to make Henry sit still!
Unless he's asleep!

Hope he's ok, kt x

Debbie said...

ahhh...the joys of the side effects of the meds we must pump our kids with!!! Bleh!

happy's mommy said...

We had another really bad case of Topomax cheeks tonight...

Makes me wonder if he's not getting sick or something? The house is super cold...so he shouldn't be overheating in here...

...danielle